Heavy Rain, Northwest
- When
- August 17, 2:50 PM AST to 4:45 PM AST
- Where
- Northwest County, Quebradillas
- Reported by
- EMERGENCY MANAGER
Guajataca lake was reported overflowing and flooding road 119 where the Power Company tower is located.
1 heavy rain, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Aug 17, 5:45 AM AST, 9 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 545 AM AST WED AUG 17 2005 .DISCUSSION...TUTT AXIS STILL EXPECTED TO REMAIN LOCATED NEAR THE LOCAL ISLANDS FOR THE NEXT COUPLE OF DAYS AND SHOULD GENERALLY REMAIN IN A FAVORABLE LOCATION AT LEAST FOR TODAY...TO AID IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL ISLANDS. TUTT MAY BECOME RATHER COMPLEX AND SNAKY BY THURSDAY...AS WEAK UPPER LEVEL HIGH ATTEMPTS TO DEVELOP OVER THE NORTHEAST CARIBBEAN. FOR TODAY AND TONIGHT...PESKY...WEAK LOW TO MID LEVEL TROUGH EXTENDING FROM THE SOUTHERN CARIBBEAN WATERS NORTHEAST ACROSS PUERTO RICO AND THE U.S. VIRGIN ISLANDS AND THEN CONTINUING NORTHEAST ACROSS THE LOCAL ATLANTIC WATERS EARLY THIS MORNING...WILL CONTINUE MOVING SLOWLY WEST ACROSS THE REMAINDER OF THE LOCAL AREA TODAY AND THEN AWAY FROM THE REGION TONIGHT. THIS FEATURE WILL COMBINE WITH AVAILABLE MOISTURE...LOCAL EFFECTS AND AFOREMENTIONED FAVORABLE UPPER LEVEL CONDITIONS TODAY AND TONIGHT...TO PRODUCE SOME CLOUDINESS...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS...ESPECIALLY OVER THE INTERIOR AND NORTHWEST SECTIONS OF PUERTO RICO AND ACROSS PARTS OF THE SAN JUAN METRO AREA THIS AFTERNOON. PERIODS OF HEAVY RAINFALL AND URBAN AND SMALL STREAM FLOODING WILL OCCUR IN SEVERAL MUNICIPALITIES AGAIN...WITH THE POTENTIAL AGAIN FOR LOCALIZED FLASH AND RIVER FLOODING AND MUDSLIDES IN ISOLATED LOCATIONS. THE LOW TO MID LEVEL TROUGH WILL CONTINUE MOVING AWAY FROM THE LOCAL REGION THURSDAY...WITH A SLIGHTLY DRIER AIR MASS EXPECTED TO PREVAIL ACROSS THE LOCAL ISLANDS FOR THURSDAY AND THURSDAY NIGHT... BUT STILL PLENTY OF MOISTURE AROUND TO ALLOW FOR DIURNALLY INDUCED SHOWERS AND ISOLATED THUNDERSTORMS. FOR FRIDAY THROUGH SATURDAY...THINGS ARE BECOMING MORE INTERESTING. A WELL-DEFINED...1010 MB SURFACE LOW NEAR 16 NORTH 55 WEST...THE REMNANT OF TROPICAL DEPRESSION TEN...WILL CONTINUE MOVING MAINLY WEST TODAY...THEN SHIFT TO A MORE WEST NORTHWEST MOTION OVER THE NEXT 24 HOURS. DESPITE ENCOUNTERING UNFAVORABLE UPPER LEVEL WINDS FOR THE PAST FEW DAYS...THIS SYSTEM CONTINUES TO SLOWLY BECOME BETTER ORGANIZED AND HAS THE POTENTIAL TO RE-DEVELOP INTO A TROPICAL DEPRESSION LATER TODAY OR ON THURSDAY...ESPECIALLY AS UPPER LEVEL WEST SOUTHWEST WINDS CONTINUE TO SLACKEN AND CONDITIONS BECOME MORE FAVORABLE. OF CONCERN...THIS SYSTEM HAS CONTINUED TO MOVE JUST NORTH OF DUE WEST FOR THE PAST 24 TO 36 HOURS AND THIS HAS ALLOWED IT TO GET MUCH CLOSER TO THE NORTHERN LEEWARD ISLANDS THAN WHAT WAS EARLIER EXPECTED. IT IS NOW FORECAST TO PASS JUST NORTHEAST OF THE LOCAL AREA FRIDAY THROUGH FRIDAY NIGHT...WITH ASSOCIATED SHOWERS AND THUNDERSTORMS TRAILING THIS SYSTEM TO THE SOUTH AND SOUTHEAST... EXPECTED TO MOVE ACROSS THE LOCAL AREA FRIDAY NIGHT THROUGH SATURDAY. PER TPC/NHC EARLY MORNING HOTLINE CALL...IF THE SYSTEM DOES RE-DEVELOP INTO A TROPICAL DEPRESSION...INITIALLY AT LEAST... SURFACE WINDS ON THE SOUTH SIDE OF THE SYSTEM SHOULD NOT BE A BIG PROBLEM. HOWEVER...AS MENTIONED...THE CONVERGENT INFLOW BAND OR SO CALLED TAIL OF THE THIS SYSTEM COULD BECOME ALIGNED ACROSS THE LOCAL ISLANDS...POTENTIALLY RESULTING IN SOME SIGNIFICANT RAINFALL AND FLOODING...ESPECIALLY IF SYSTEM DOES PASS JUST NORTH OF THE LEEWARD ISLANDS AND THEN THE U.S. VIRGIN ISLANDS AND PUERTO RICO... AND IS MOVING IN A GENERAL WEST-NORTHWEST MOTION AS IT DOES SO. THEREFORE...DUE TO THE USUAL METEOROLOGICAL UNCERTAINTIES WITH THESE TYPE SITUATIONS AND GIVEN THE CURRENT LOCATION OF THIS SYSTEM...ALL LOCAL RESIDENTS AND VISITORS ARE URGED TO CLOSELY MONITOR THE PROGRESS OF THIS SYSTEM...IN CASE REGENERATION INTO A TROPICAL DEPRESSION DOES OCCUR. && .MARINE...GENERALLY EXPECT WINDS OF 18 KNOTS OR LESS AND SEAS LESS THAN 4 FEET ACROSS THE LOCAL WATERS THROUGH AT LEAST FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 91 79 90 79 / 50 50 20 20 STT 89 80 88 80 / 40 40 40 20 && .SJU WATCHES/WARNINGS/ADVISORIES... .PR...NONE. .VI...NONE. && BCS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST WED AUG 17 2005 PRZ001>013-AMZ710>750-181030- 630 AM AST WED AUG 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT FOR TODAY...A SLOW MOVING LOW LEVEL TROUGH WILL CONTINUE TO ENHANCE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS OVER PUERTO RICO... MAINLY DURING THE AFTERNOON HOURS. THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE EACH DAY IN THE INTERIOR OF PUERTO RICO WITH THE RISK OF LOCAL FLOODING IN URBAN AREAS AND SMALL STREAMS. THE TAIL OF THE REMNANT OF TROPICAL DEPRESSION 10...WHICH HAS THE POTENTIAL TO REDEVELOP INTO A TROPICAL CYCLONE DURING THIS TIME...WILL CAUSE SOME INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY FRIDAY NIGHT AND SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VIZ001-002-AMZ720>730-181030- 630 AM AST WED AUG 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT FOR TODAY...A SLOW MOVING LOW LEVEL TROUGH WILL ENHANCE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS OVER THE LOCAL ISLANDS MAINLY DURING THE AFTERNOON HOURS...WITH THE RISK OF ISOLATED LOCAL FLOODING IN URBAN AREAS AND GUTS. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE EACH DAY WITH THE RISK OF ISOLATED LOCAL FLOODING IN URBAN AREAS AND GUTS. AT THE TAIL OF THE REMNANT OF TROPICAL DEPRESSION 10...WHICH HAS THE POTENTIAL TO REDEVELOP INTO A TROPICAL CYCLONE DURING THIS TIME... WILL CAUSE SOME INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY FRIDAY NIGHT AND SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 218 PM AST WED AUG 17 2005 PRZ009-171900- WESTERN INTERIOR- 218 PM AST WED AUG 17 2005 DOPPLER WEATHER RADAR AND SPOTTER REPORTS INDICATED STRONG THUNDERSTORMS OVER SAN SEBASTIAN...LARES...AND UTUADO MOVING SLOWLY WEST NORTHWEST. THESE THUNDERSTORMS WILL LIKELY CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING...STRONG WIND GUSTS IN EXCESS OF 40 MPH...TORRENTIAL RAINFALL...PEA SIZED HAIL AND FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...AS WELL AS SMALL STREAMS.
1 heavy rain. Local standard time, as filed.
Guajataca lake was reported overflowing and flooding road 119 where the Power Company tower is located.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2005Every state in 2005This day in weather historyWarnings in Puerto Rico, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470553.